Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 5, 2022, 3:07 PM CDT for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 5, 2022, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WGUS54 KLCH 052007
FFWLCH
TXC245-361-052315-
/O.NEW.KLCH.FF.W.0025.220805T2007Z-220805T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
307 PM CDT Fri Aug 5 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in southeastern Texas...
Southwestern Orange County in southeastern Texas...
* Until 615 PM CDT.
* At 307 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Central
Gardens and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3011 9410 3008 9407 3002 9402 3002 9399
3000 9395 2999 9393 2997 9385 2988 9393
2997 9427 3010 9411
FLASH FLOOD...RADAR INDICATED
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 10:26 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 5, 10:26 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1026 AM CDT Fri Aug 5 2022 .DISCUSSION... Wx map shows high pressure ridge across the Northern Gulf of Mexico, providing a south to southeast flow across the area. Radar showing most of the showers and thunderstorms across the coastal waters this morning, with showers now beginning to pop up across Southwest Louisiana and Southeast Texas. Expecting the showers and thunderstorms to pick up in areal coverage later this afternoon. Made some adjustments to the chances of precipitation this morning due to the later than expected start, but this afternoon, will still see about 50-70% across the area. WPC continues the marginal risk of excessive rainfall for Southeast Texas and Southwest Louisiana today. 08/DML && .AVIATION... For the 08/05/2022 1800 UTC TAF package. Expect scattered to numerous TSRA across SE TX/C and S LA this afternoon. VCTS at all sites, with TEMPO groups for TSRA and MVFR visibility/ceilings for BPT/LCH/LFT/ARA through 22z, and 20-24z for AEX. Southeast winds around 8-10 kts expected this afternoon. 08/DML && .PREV DISCUSSION... /issued 635 AM CDT Fri Aug 5 2022/ DISCUSSION... For the 08/05/2022 1200 UTC TAF package. AVIATION... Very low clouds and patchy fog affecting the KAEX and KLFT terminals to start off the period. IFR conditions will be possible at these sites until about 05/14Z. Elsewhere, nocturnal shower activity is affecting the KBPT terminal, and occasional shower activity with MVFR/IFR conditions possible with the convection through about 05/16Z. A very moist airmass is in place, along with an upper level weakness. This should allow for a good covering of showers and storms later this morning into the afternoon, and affect all terminals. Used radar trends and latest CAMs to try to time activity at terminals. Away from the convection VFR conditions will likely occur. Rua PREV DISCUSSION... /issued 428 AM CDT Fri Aug 5 2022/ SHORT TERM [Today through Sunday]... Radar fairly active over the coastal waters this early morning as an uptick in nocturnal showers can be attributed to a mid level inverted trough/easterly wave feature located from south central Louisiana into the northwest Gulf, and highly anomalous (tropical-like) moisture associated with it. The inverted trough/easterly wave will move westward across southwest Louisiana and southeast Texas and adjacent coastal waters today. Swath of precipitable water values above 2.25 inches, which is well above the 90th percentile level of SPC daily climo,) will also move westward with this feature while the entire forecast area will see PWAT values above 2 inches and above the 75th percentile level. So high rain chances can be expected across the forecast area, especially in the afternoon, the best chance and coverage will be over southwest Louisiana and southeast Texas, and may occur at anytime during the day. With PWAT values above the 90the percentile, mean RH from SFC-50H over 80 percent, and enough instability with MU CAPE between 1500 and 2000 j/kg, storms with high rainfall rates will be possible across lower southwest Louisiana and lower southeast Texas. 2 to 3 inch per hour rainfall rates with the stronger storms are not out of the question. HREF probabilities show 15-20 percent chance of greater than 3 inches in 1 hour and 25-30 percent chance of greater than 3 inches in 3 hours for that area. Fortunately antecedent conditions in this area can take some rainfall. Still with the locally heavy rainfall possible, WPC has outlined southeast Texas and southwest Louisiana in a Marginal Risk (level 1 out of 4) Potential for Excessive Rainfall leading to flooding. At this point, street flooding in urban poor drainage areas looks like the main hazard. The remainder of the forecast area will also see some storms with torrential downpours, however just not organized in nature. The inverted trough will move off to the west for the weekend. This will leave behind a deep southeast flow. So there will still be ample Gulf moisture in place each afternoon, with PWAT ranging from around the normal mean of 1.8 inches to near the 75th percentile of 2 inches. So, expect scattered diurnal showers and thunderstorms, and an active sea breeze each day, with the best chance and coverage in the afternoon. Rua LONG TERM [Monday through Thursday]... The region will remain embedded within broad upper level weakness through much of the upcoming week while persistent deep tropical moisture will continue to allow for scattered to widespread daily afternoon convection. This activity will keep afternoon highs near or slightly below climatological normals. As has been seen the last couple of days, any of these storms will have the potential to produce locally heavy rainfall that could lead to isolated flash flooding. Guidance continues to depict a weak frontal boundary reaching the gulf coast by late next week with better consistency in timing and structure. While the front is unlikely to bring anything resembling colder air into the region, it may have the potential to turn winds out of the north pulling in somewhat drier low level air by next weekend. The official forecast will now reflect this in the day 7 timeframe. Guidance is also in surprisingly good agreement on the long entrenched upper level ridge over the southwestern U.S. sliding east and becoming centered over northeast Texas. This, combined with the drier air in the wake of a frontal boundary would significantly limit daytime convection and, ironically, increase afternoon highs late in the period although overnight lows could be slightly cooler. Significant shifts in the forecast at this timeframe are still likely in the coming days. Jones MARINE... Surface high pressure will remain east of Florida and ridge across the northern Gulf of Mexico during this forecast period. Therefore, the light to occasionally moderate onshore flow will persist through the next several days. An upper level disturbance moving across the northwest Gulf will help provide numerous showers and thunderstorms today. Cloud to water lightning and heavy rainfall greatly reducing visibilities will be the main hazards with the storms. This disturbance will move off to the west over the weekend with more typical summertime convection expected for the coastal waters over the weekend into early next week. That is a daily chance of scattered showers and thunderstorms. Rua && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 5, 4:36 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 436 AM CDT Fri Aug 5 2022 LAZ041-073-074-TXZ201-215-216-261-262-061115- Calcasieu-West Cameron-East Cameron-Hardin-Jefferson-Orange- Southern Jasper-Southern Newton- 436 AM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected. Some locally heavy rainfall may occur due to high rainfall rates between 1 and 3 inches per hour with the stronger storms. A Marginal Risk (level 1 out of 4) Potential for Excessive Rainfall has been outlined. If these rainfall amounts occur, flooding of low lying areas and urban type street flooding will be possible. Also, occasional to frequent cloud to ground lightning will occur with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a daily chance for thunderstorms during the period. Besides some locally torrential downpours, occasional cloud to ground lightning can be expected. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-042>045-052>055-TXZ180-259-260-061115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 436 AM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. There will be a chance for thunderstorms through the afternoon. Occasional cloud to ground lightning and locally torrential downpours can be expected with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There will be a daily chance for thunderstorms during the period. Besides some locally torrential downpours, occasional cloud to ground lightning can be expected. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-061115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 436 AM CDT Fri Aug 5 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms can be expected. Occasional to frequent cloud to water lightning will be the main hazard. Also, heavy rainfall will greatly reduce visibility .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms can be expected for the weekend into early next week. Locally higher winds and seas, torrential rainfall greatly reducing visibility, and occasional cloud to water lightning will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:54 PM CDT | Special Weather Statement | LCH | Tyler | 21 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.